When you buy some Tylenol or NyQuil, you probably know — or find out easily from looking at the label — that these products contain acetaminophen. But knowing the names of active ingredients in an over-the-counter drug isn’t the same as knowing how those ingredients will interact with other drugs or what could happen if you take too much. A new study looks at the apparent disconnect between reading a label and understanding the potentially dangerous implications of what you’re taking. [More]
We Know How To Read Over-The-Counter Drug Labels, But We Don’t Always Understand The Potential Dangers
In the nearly decade-long history of Worst Company In America, we’ve noticed that newcomers — especially those who make the bracket because they’re in the news a lot — either flame out in the early rounds (like Lululemon) or take the tournament by storm (like past winners EA and BP). This year’s out-of-nowhere surprise comes courtesy of the folks at SeaWorld, which swam to an easy win in its WCIA debut. [More]
Valve on Kids’ Medicine Bottles Could Prevent Overdose Deaths, But Costs Money To Install So Never Mind
At the intersection of bad marketing, inept regulation, and unwitting consumers, you’ll find the graves of young children, just some of the infants who, according to a new report from ProPublica, have become ill over the decades because Johnson & Johnson and other makers of acetaminophen-based painkillers insisted on selling two youth-targeted varieties of the drug while the FDA did what it does best — nothing. [More]
Johnson & Johnson has revealed a new bottle cap design for Tylenol products sold in the U.S. which will warn consumers in bright red lettering that the medication contains acetaminophen. The labels will alert users to the potentially fatal risks of taking too much Tylenol, which is an unusual step for a company to make. [More]
Because no weekend can get started without news of a possible scary drug interaction, the FDA has issued a consumer alert warning that, in extremely rare cases, use of the popular over-the-counter painkiller acetaminophen (used in Tylenol and many others) can cause “rare but serious skin reactions,” including three serious skin diseases with symptoms like rash, blisters and widespread damage to the surface of skin. Yuck. [More]
Over-the-counter painkillers seem harmless enough, but like any drug, they can cause plenty of pain of their own if overused. According to a study, popping too much acetaminophen over an extended period of time could cause liver failure and possibly lead to death.
The fifth recall of a Tylenol product this year is “Tylenol Cold Multi-Symptom Nighttime Rapid Release Gelcaps.” McNeil, a division of Johnson & Johnson, a family company, said the caps had “slightly higher than expected” levels of chlorpheniramine ammonio acetate (CPAA). The recall encompasses roughly 2.5 million packages.
In advance of its Worst Company In America Sweet 16 bout against WellPoint, Johnson & Johnson has given us all a reminder of why they made the list to begin with, announcing yet another recall of a Tylenol product.
Following a slew of recalls that seemed to have pulled just about every Tylenol product from store shelves, three Johnson & Johnson plants responsible for the recalled goods are being put under the supervision of the FDA.
The new year isn’t starting well for Johnson & Johnson. First, the OTC drug giant gets sued by the state of Oregon over allegations of a phantom Motrin recall. And now its McNeil Labs division has issued the latest in a lengthy list of actual recalls. This time, it’s for certain lots of Tylenol 8 Hour, Tylenol Arthritis Pain, Tylenol upper respiratory products, Benadryl, Sudafed PE, and Sinutab products distributed in the United States, the Caribbean, and Brazil.
Worried about the possibility of liver damage from over use, the U.S. Food and Drug Administration has asked manufacturers of prescription drugs containing acetaminophen to limit the amount of acetaminophen to no more than 325 mg in each tablet or capsule.
In an apparent effort to make Tylenol products a rare commodity, Johnson & Johnson’s McNeil Laboratories division has issued a recall on 9 million bottles of its Tylenol Cold Multi-Symptom liquid
beverages medicines for trace amounts of alcohol not mentioned on the label.
Johnson & Johnson’s 2010 continues to stink — literally — as the company announced yet another recall of its Tylenol painkiller over complaints of a musty/moldy odor.
The only thing more certain than stinky Tylenol this year is that there would be a lawsuit from consumers at some point, and now it’s happened. Five times, in fact. They’ve been filed against Johnson & Johnson’s McNeil Consumer Healthcare unit and seek class action status, and accuse J&J/McNeil of failing to properly recall the bad drugs and of failing to adequately compensate consumers.
That stink coming from your medicine cabinet may just be Tylenol, Motrin or Benadryl, according to the latest recall from Johnson & Johnson. The company is recalling 21 additional lots of drugs, including batches of Tylenol, Children’s Tylenol, Benadryl and Motrin. The company says “the risk of adverse medical events is remote.”
Should Tylenol have been recalled sooner? FDA inspection reports going back to 2003 paint a queasy picture.
Curing a headache shouldn’t be a headache. That’s why there’s new Tylenol Cheesesteak Rapid Release pain-relievers. It’s a delicious Philly Cheesesteak whose savory juices have been doused in the Paracetamol you love, but without the hassle. Plus a cheesesteak!